cymbalta and sweating - any clues?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tekaca
New Member


Date Joined Jun 2010
Total Posts : 2
   Posted 6/9/2010 7:09 AM (GMT -6)   
Hi

I am new to this site and have looked for a thread on this but have been unable to find one.

I was on cymbalta and had a fantastic improvement in my pain levels. I am usually an 8 or 9 on the pain scale but with the cymbalta was at around a 2, I finally felt like I was getting my life back, was excercising and getting out of the house. Unfortunately I suffered and continue to suffer from the side effect of excessive sweating. I can walk into the supermarket and break into a massive sweat, the slightest exertion ends up with me like a drenched rat, it is so embarrassing. I found an article that said a very very small study had tried periactin (cyproheptadine) an antihistamine, well I am on day three and have started sweating again. My question is has anyone had this side effect and been able to overcome it as the cymbalta was working so well for me I am absolutely shattered to have to give it up.
PS I take tramadol to take the edge off and suffer sweating as a side effect but not quite as badly as the cymbalta. If anyone suffers in the same was and has gotten over it I would love to hear from you

Thankyou in advance

Karen

Jokat
Regular Member


Date Joined Feb 2008
Total Posts : 278
   Posted 6/9/2010 7:46 AM (GMT -6)   
Tekaca,
 
I have taken Cymbalta for five years. The sweating does improve.....
I used to break out in a sweat after eating!!! :)
 
However, I am currently weening off of Cymbalta and the withdrawals are pretty lousy....
 
JoKat
 
Our attitude towards life determines life's attitude towards us. {Earl Nightingale} 
Fibro since 2005


Corinne44
Regular Member


Date Joined Nov 2008
Total Posts : 93
   Posted 6/9/2010 2:38 PM (GMT -6)   
When I first started taking Cymbalta I was sweating a lot! It took about a month to stop.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 32147
   Posted 6/9/2010 3:23 PM (GMT -6)   
Hi Karen,

Welcome to the HealingWell Fibromyalgia forum. By the sounds of it, with others, the sweating will stop. I would give it more time and see what happens. I hate to see you have to stop a medication that is helping with the pain. Have you discussed this with the doctor yet? Maybe there is something else that you can take that wont have that side effect.

I am so glad that you have joined us. Please do keep posting and let us know how things are going. Take care.

Hugs, Karen

PS  I wanted to add to keep yourself well hydrated as you are sweating so much.  You want to keep fluids to your muscles.


  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 3063
   Posted 6/9/2010 3:55 PM (GMT -6)   
I hope to hear more from people taking Cymbalta! My doc is considering putting me on it. I had no idea sweating was a side effect, one that I really don't want to deal with!

I take tramadol twice a day, no bad effects, but need something for sleep.

I was on gabapentin 100mg BID; pain doc upped it to 300mg AM, 300mg 8PM. another 300mg at bedtime because the 8PM didn't make me sleepy by 10:30 bedtime. But it's too much. I feel best on 100mg AM, 300 8PM, but don't sleep through the night. I could use Valium for sleep. It hits the same receptors as gabapentin, but I don't want to get hooked on that either. I need to keep it in reserve as emergency muscle relaxant for back spasms.
Alcie
 
 


SarahBear9708
Regular Member


Date Joined Jun 2009
Total Posts : 286
   Posted 6/9/2010 5:06 PM (GMT -6)   
I was on Cymbalta for awhile, and I had the sweating side effect too. It made me crazy! I wasn't on it very long though because it didn't do much for me. I switched to Savella.

You know though, I still have wicked heat sensitivity and excessive sweating. I think it's a fibro symptom too.

Gotta love it. *rolls eyes*

-Sarah
"Anyone can give up, it’s the easiest thing in the world to do. But to hold it together when everyone else would understand if you fell apart, that’s true strength."

~*~*~*~*

Dx: Fibromyalgia, CFS, Trigeminal Neuralgia, TMJ, Migraines, Anxiety, Insomnia, Acid Reflux, RLS, Asthma, Hypothyroidism.
Rx: Celebrex, Buspar, Savella, Lyrica, Neurontin, Requip, Nexium, Symbicort, Compazine, Lunesta, Synthoid.
Supplements: Vitamin B Complex, Vitamin D, Vitamin C, Iron, Malic Acid/Magnesium


GSDgirl
Veteran Member


Date Joined Mar 2010
Total Posts : 1286
   Posted 6/9/2010 6:03 PM (GMT -6)   
I also sweat at the drop of a hat.  Doing nothing and the sweat starts pouring then stops.  It drives me crazy
Denise from Pittsburgh, Pa
 ***diagnosis: high blood pressure, gastritis, fibromyalgia, hepatitis (SVR),  disc problems in neck, depression, anxiety & stress
 ***meds: metroplol 25mg, zoloft 150mg, gabapentin 300mg 3x a day zocor , (soma, fioronal, tramadol, as needed).
 ***other supps: calcium, vit D 2,000-4,000 per, milk thistle, vit C &E, acidopholos (sp?),  
CO-Q 10,  flax or fish oil, ginsing, magnesium, B complex,
 


Mrsppmrxky
Regular Member


Date Joined Jul 2006
Total Posts : 346
   Posted 6/9/2010 11:38 PM (GMT -6)   
Jokat said...
Tekaca,


I have taken Cymbalta for five years. The sweating does improve.....

I used to break out in a sweat after eating!!! :)



However, I am currently weening off of Cymbalta and the withdrawals are pretty lousy....


I have/had been on Cymbalta for 5 yrs and was just not happy with myself any longer. My dr. weaned me off super slowly. I do not tolerate large dosages of medication, so I was only taking 1 65 mg 1 time a day.

He had me take over 6 weeks to wean off and I had no problems. He said that was the trick to do it very slowly for each gradual decrease.

The sweats were/are horrible! I am a person that never had a problem with even slightly sweating..........now it pours out of me like a fountain.
Back in the winter, I think I could have run naked to the north pole and my skin would have been too much to wear. I have always been cold natured......I am hoping that some of these 'new' gifts will go away just like the pill did.

tekaca
New Member


Date Joined Jun 2010
Total Posts : 2
   Posted 6/10/2010 12:39 AM (GMT -6)   
Thanks very much guys for the replies.

It seems that every medication that has sweating as a side effect, hits me like a water bomb (so to speak) no medication = no sweats but if I cant medicate I am not very pleasant to be or to be around. I have looked at (but not tried) savella but excessive sweating is a side effect listed on that and have looked at lyrica but it is too expensive here

Alcie I get the sweats from tramadol but not as badly as the cymbalta so hopefully that side effect wont hit you.

Mrsppmrxky I think once you are off the cymbalta the sweats will stop they did for me, fingers crossed.:)

I did stick it out for 5 weeks but the sweating was ridiculous, really hard to pick whether you want to cope with the pain or the sweating, as the pain is an old friend and the sweating was a new one I picked ole faithful. lol

i think the real test will be to go for a walk that will tell me where I am at but will have to wait till the cymbalta starts to work first.

Thanks for listening to me waffle on, it really does help

Karen

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 3063
   Posted 6/10/2010 7:51 AM (GMT -6)   
Karen -
You might try generic gabapentin in place of Lyrica. It seems to work pretty much like Lyrica without as much weight gain. Start with a very low dose, 100 mg. Docs like to prescribe 300 mg 2 or 3 times a day to start! Insist on trying 100 mg just in the evening for sleep to start. Look it up. Higher doses don't make much difference because the percentage that attaches to the receptors gets pretty low as the dose goes up.

It seems a lot of us fibro people are sensitive to medications. I always try out about 1/4 of whatever is prescribed to test.

Everyone - Thanks for posting. I don't think I want to try Cymbalta!
Alcie
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, April 18, 2014 2:26 AM (GMT -6)
There are a total of 2,104,210 posts in 233,877 threads.
View Active Threads


Who's Online
This forum has 149066 registered members. Please welcome our newest member, Piao.
210 Guest(s), 4 Registered Member(s) are currently online.  Details
AmericanEurolyme, brouha, sheree18, Charlie3


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer